MAUDE Adverse Event Report: Encore Medical L.P. DJO SURGICAL; SOMBRERO TRI-PEG PATELLA, 9mm X 35mm

Encore Medical L.P. DJO SURGICAL; SOMBRERO TRI-PEG PATELLA, 9mm X 35mm
Catalog Number 120-01-035
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - patella sheared off at the pegs on a 9 year old foundation knee.Active, large male patient.Poly and patella swapped.
 
Additional Manufacturer Narrative
The agent reported "(patella sheared off at the pegs on a 9 year old foundation knee.Active, large male patient.Poly and patella swapped.)".The previous surgery and the surgery detailed in this event occurred 9 year and 1 month and 1 week apart.Item number: 120-01-035 item description: sombrero tri-peg patella, 9mm x 35mm lot number: 470a1042 part revision: m product type: knee manufacture date: 05/01/17 expiration date: 04/21/22 this evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for review.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.Root cause: the root cause of this complaint was a revision surgery due to implant breakage.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities or trauma.Containment: inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.Device history records review: a review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Complaint history: customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.

Brand Name
DJO SURGICAL
Common Device Name
SOMBRERO TRI-PEG PATELLA, 9mm X 35mm
Manufacturer (Section D)
Encore Medical L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
Encore Medical L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
+1(512)834-6313
MDR Report Key50311021
Report Number1644408-2026-01582
Device Sequence Number8770700
Product Code JWH
UDI-Device Identifier00888912108379
UDI-Public00888912108379
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K905613
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2022
Device Catalogue Number120-01-035
Device Lot Number470A1042
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2026
Initial Report FDA Received Date08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
385-11-508 Lot: 493B1044
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale